MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3222
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and investigated.There were signs of physical damages noted on the jaws of the returned device.The device was returned with a damaged yoke slot.This means that the device at some point had experienced a large amount of force that then caused the tip to become non-functional.This complaint is confirmed.Because of the condition of the returned tip, a true functional test could not be conducted.Although a functional test was not possible, a visual inspection of the device was conducted.The device was returned with all its components still intact with in their original position expect for the yoke pin.The yoke pin was still lodged into the device due to a possibility of excessive force, the yoke pin was no longer in the yoke slot.If the position of the yoke pin changes at any time out side of its intended use, the dimensions of the jaws will be compromised.If the force applied on the grasper exceeds (b)(6) the functionality and dimension of the jaws will also be compromised.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.This complaint is confirmed.A possible root cause may be due to excessive force applied to the jaws.
 
Event or Problem Description
The jaw broke on the fenestrated grasper during a procedure and fell into the patient.The piece was retrieved.There was no harm to the patient.

Brand Name
RENEW FENESTRATED GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8875205
Report Number1223422-2019-00022
Device Sequence Number19521621
Product Code GEI
UDI-Device Identifier00811099010067
UDI-Public00811099010067
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model Number3222
Device Catalogue Number3222
Device Lot Number00146600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight72